Tramadol is a milder form of opioid medicines; thus, people often believe it could be non-addictive. However, people who have been using Tramadol continuously in heavy doses might get dependent on the drug. This could lead to Tramadol addiction. Thus, this makes it important to use Tramadol tablets in the way directed by the doctor.
Therefore, let’s read on further about the signs to look out for Tramadol addiction:
- Physical dependence –
Cold chills, muscle spasms, seizures, cough, difficulty sleeping, pain, nausea, and vomiting are some symptoms that are physically visible in patients when they stop using this medication. Also, withdrawal symptoms can arise too.
- Using Tramadol compulsively even after facing negative consequences –
Compulsive use of the drug despite any harm it may cause is what separates dependence from addiction. Health issues, financial crisis, neglecting personal hygiene, problems in the relationship, and failure to uphold professional or personal responsibilities are some harmful consequences. But, all this differs from individual to individual. Also, there can be various factors that contribute to starting of an addiction. These factors, however, might be distinct for every individual.
- Seeking the drug on a daily basis is a standard sign of Tramadol addiction –
Some common tactics of seeking the drug:
- Visiting emergency rooms for obtaining the drug
- doctor shopping
- repeated loss of prescriptions
- visiting physicians near the end of office hours
However, we strictly would advise you not to indulge in any such action.
Tramadol withdrawal symptoms
When Tramadol is used in doses larger than prescribed works differently by not just activating the opioid receptors in the brain but also blocking the neurotransmitters like norepinephrine and serotonin from being reabsorbed in the body. Tramadol withdrawal could actually have two different forms- typical opioid withdrawal syndrome or traditional opioid withdrawal syndrome. Withdrawal of Opioids generally has two phases which are early and late withdrawal.
Early Tramadol withdrawal symptoms include:
- Runny nose
- Fast breathing
- Tearing up
- Muscle and body aches
- Racing heart rate
- Trouble sleeping or insomnia
The late symptoms of Tramadol withdrawal are:
- Chills and goosebumps
- Cramping and stomach pain
- Craving for drugs
- Loss of appetite
- Difficulty in concentrating or thinking clearly
- Pupil dilation
Tramadol Addiction Recovery
The recovery for Tramadol addiction is a two-step process. Therefore, the first step is to totally detoxify the patient’s body to get rid of the traces of the Tramadol. This could be done at a certified Tramadol addiction treatment facility. Once the detox is complete, then the therapy comes into play for treating the addiction.
Also, there are many treatment facilities that are doing dedicated work for helping people with Tramadol withdrawal or addiction symptoms.
The patients prescribed with Tramadol for health should follow the doctor’s instructions while using medicine to avoid abuse and addiction. Also, the patients should follow the prescription they get along with the medicine.